Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I believe I can help you with your question
Yes the side effect of increasing the Citalopram are usually temporary and typically only last for 4-6 weeks at most.
so an increase in anxiety is typical? is there something other than xanax I can use to get me through my day?
Yes the increase in anxiety is typical and quite common initially and then is slowly dissipates as your body gets used to the increased dosage. What dosage of the Xanax would you be using?
I am trying to only take 1/2 of .25mg but my dr. told me about 3 weeks ago to keep it in my system. I am just super paranoid about getting addicted to it, plus I have to be careful with a full pill due to the sleepiness it causes.
Well even at .25mg that is a very low dose, so most likely even if you use a full pill for 2 weeks straight the likelihood of you getting physically addicted to it is extremely low.
Most individuals get addicted to the medication when they use higher doses for months to years
okay. so just keep being patient? I promise I am a sane, successful woman with a fulfilling life, but these anxiety makes me feel like I need to be committed. So, take advantage of the xanax until I feel the medication working?
I definitely agree that you are sane and that most likely this is just a temporary symptom due to the increased dosage of the Citalopram and will go away soon, so you can take advantage of the Xanax to counteract this temporary side effect. If you feel the anxiety is too overwhelming than you can ask your doctor to decrease the dosage and then gradually increase it more slowly to allow your body an easier time to adjust to the medication and avoid these temporary side effects.
Okay, I will take the xanax and just ride this out. My dr. did do a slow increase to 30 mg and then 3-4 weeks later (last monday) just upped to 40mg. But what I think happened was I accidently put an additional pill in my pill box ( so two days in a row I took 60) but that was last THRS. Also, I do take generic and am curious, can some of the "offness" be from going from one manufacturer to another?
Well it is possible that the generic versions may have some more incidence rates of temporary side effects as they "tweak" the chemical structures somewhat, but the data is always inconclusive on this. Although I have found that there have been more anecdotal reports of side effects with generic versions of the medications then compared to the original formula.
I think these temporary symptoms will go away soon for you, just give your body some time to adjust and adapt to this increased dosage.
Thank you Dr. Z. You have made m e feel better. I am very aware that I am recovering perfectionists, I guess this showcases I have some patience issues to work out now as well. Patience and don't be scared of the xanax. Thank you
I understand your concern and I am confident that this will pass very shortly for you. I wish you the best of luck with everything and I hope the medication works well for you. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime.
will do, have a wonderful day. excellent service for sure :)